MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Codes Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly for additional information.Despite reasonable attempts, eight (8) by phone and mail, very little additional information had been provided.It was reported by the user facility that it was clearly a user error.There were no other issues reported since then and that the system seems to be working normally.The questions regarding the severity of the burn remained unanswered.According to the report, during a procedure, a nurse actually walked by the laser while the system was on and accidentally knocked off the fiber port and got her clothes burnt in the hip area, which burnt the skin as well.No report of patient injury or complications was received as the procedure was completed with another fiber.A review of the subject device dhr confirmed that the subject device was manufactured on 29-aug-2012 and installed at the customers site on (b)(6) 2012.Although the user indicated it was clearly a user error with no other performance issues, and the incident did not cause or contribute to any change in the patient's condition, the event caused a burn to staff.While the information received to date does not confirm that a serious injury occurred, because of the lack of information regarding the injury leaving a permanent impairment, lumenis is reporting the event in an abundance of caution.This case is a possible aro however, there is no need to send a separate aro report to the fda.No corrective action or remedial actions were deemed necessary as a result of this event.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis versapulse powersuite 100w laser was being utilized, a nurse actually walked by the laser while the system was on and accidentally knocked off the fiber port and got her clothes burnt in the hip area, which burnt the skin as well.According to the user, the laser was working fine after attaching new fiber.No report of patient injury or complications was received as the procedure was completed with another fiber.

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key11256837
Report Number3004135191-2021-00008
Device Sequence Number3692231
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue Number0638-803-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;